• mariaflow's Avatar

    mariaflow shared an experience

    Side Effects (Nerve damage (peripheral neuropathy)): I do have nerve damage in both my feet and hands. It really an odd feeling walking without shoes. Sometimes I feel like I'm going to fall over. My hands go numb after holding something for 5 minutes or so. I don't know if it will go away with time but what I read my odds are not good. Just something I may have to learn to live with because I refuse to take medication for it. We are put on too many drugs that take care of one problem but cause others.

  • mariaflow's Avatar

    mariaflow started following

    User: katdragonfly

  • mariaflow's Avatar

    mariaflow shared an experience

    Celebration (Remission): Had a pet scan done in September and was told I am in remission. I still have the brain tumor (so it seems that it is not connected to the cancer). Going for a follow up MRI In December.

  • mariaflow's Avatar

    mariaflow shared an experience

    Drug or Chemo Therapy (Chemotherapy): Had my last chemo treatment today and came home more tired than I have ever been through out this whole process. Wonder why?

    3 Comments
    • grandmafran's Avatar
      grandmafran

      I went through the same thing. I think it is not just the cumulative effect of the chemo but also the emotional response to the end of treatment. While in treatment we know we are actively combatting the cancer. I had dreams for months that I had forgotten to take my cancer "meds" even though I didn't have any. Try to put the future in God's hands and have great faith that the chemo destroyed every cancer cell! Be kind to yourself as you have gone through a lot. You will become stronger and more confident every day. Congratulations!

      about 6 years ago
    • jhale17's Avatar
      jhale17

      At the end of my last chemo I asked my doctor what I should expect now. His reply was you are now in remission and each week you will get better and better. It turned out he was right the side effect slowly started resolving themselves.

      about 6 years ago
    • DJS's Avatar
      DJS

      I agree with grandmafran about the effects of chemo being cumulative, and not to overlook the emotional component. After my last chemo treatment I became more and more tired as months passed; after four months it seemed like my bedtime was 5:30! Then suddenly -- overnight? -- I noticed things had gotten back to (almost) normal without us noticing it. As for the emotional part…that's an individual reaction, of course. I found that at some point I did wrap my head around what happened; terror and shock has been replaced by an invisible thought bubble that hovers above me that says, "You just never know -- take nothing for granted, don't waste a moment."

      about 6 years ago
  • mariaflow's Avatar

    mariaflow shared an experience

    Procedure or Surgery (chemotherepy port removal): As soon as I found out I was in remission I asked to get the port removed because I could not stand the foreign object in my body. The surgeon who removed it was quite rough taking it out. I was suppose to be in twilight but I could feel a lot of the things they were doing and hear what they were saying unlike when they inserted the port. I have two strings (stitches) protruding out of the wound and have had intermittent shooting pain in the area. I had the procedure done on October 19th and the shooting pain has just stopped. Call the oncologist office and they said the stitches have to be trimmed so when I go for my next appointment they will take care of it. They also said that the shooting pain was probably never regeneration.

  • mariaflow's Avatar

    mariaflow shared an experience

    Drug or Chemo Therapy (Chemotherapy): 6 rounds of r-chop and 2 hospital stays for methotrexate.